Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 14, 2012, 8:56 PM EDT for Chenango County, Madison County, Oneida County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 8:56 PM EDT (00:56 UTC)
- Expired
- Aug 14, 2012, 9:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chenango County, NY, Madison County, NY, Oneida County, NY
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS51 KBGM 150056
SVRBGM
NYC017-053-065-150145-
/O.NEW.KBGM.SV.W.0106.120815T0056Z-120815T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
856 PM EDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHENANGO COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN MADISON COUNTY IN CENTRAL NEW YORK...
SOUTH CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 945 PM EDT.
* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MADISON TO OTSELIC TO
MC DONOUGH...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLYMOUTH AND EARLVILLE BY 906 PM EDT...
POOLVILLE...SMYRNA AND EARLVILLE BY 908 PM EDT...
WATERVILLE BY 910 PM EDT...
WATERVILLE BY 912 PM EDT...
NORWICH AND NORTH NORWICH BY 914 PM EDT...
NORWICH BY 916 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4287 7525 4279 7525 4275 7530 4272 7530
4268 7533 4259 7534 4259 7532 4253 7538
4246 7540 4246 7581 4267 7582 4298 7558
4297 7521 4288 7520
TIME...MOT...LOC 0056Z 270DEG 23KT 4290 7551 4267 7569
4255 7569
$$
CMG2 follow-up statements
124
WWUS51 KBGM 150128
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT TUE AUG 14 2012
NYC017-053-065-150145-
/O.CON.KBGM.SV.W.0106.000000T0000Z-120815T0145Z/
CHENANGO NY-MADISON NY-ONEIDA NY-
928 PM EDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTH CENTRAL ONEIDA...SOUTHEASTERN MADISON AND NORTHEASTERN
CHENANGO COUNTIES...
AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ORISKANY FALLS TO POOLVILLE
TO SMYRNA TO NORTH NORWICH TO 6 MILES SOUTH OF POLKVILLE...MOVING
EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WATERVILLE...NORTH BROOKFIELD AND HOLMESVILLE BY 935 PM EDT...
HUBBARD CORNERS AND NORTH BROOKFIELD BY 940 PM EDT...
COLUMBUS...BRIDGEWATER AND BROOKFIELD BY 945 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4288 7520 4287 7525 4279 7525 4275 7530
4271 7532 4259 7534 4259 7532 4253 7538
4246 7540 4246 7558 4258 7551 4271 7565
4298 7558 4297 7521
TIME...MOT...LOC 0128Z 269DEG 20KT 4291 7543 4277 7544
4271 7552 4258 7543 4243 7548
$$
CMG662
WWUS51 KBGM 150144
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
944 PM EDT TUE AUG 14 2012
NYC017-053-065-150154-
/O.EXP.KBGM.SV.W.0106.000000T0000Z-120815T0145Z/
CHENANGO NY-MADISON NY-ONEIDA NY-
944 PM EDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ONEIDA...
SOUTHEASTERN MADISON AND NORTHEASTERN CHENANGO COUNTIES WILL EXPIRE
AT 945 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4288 7520 4287 7525 4279 7525 4275 7530
4271 7532 4259 7534 4259 7532 4253 7538
4246 7540 4246 7558 4258 7551 4271 7565
4298 7558 4297 7521
TIME...MOT...LOC 0144Z 269DEG 20KT 4291 7531 4277 7532
4271 7540 4258 7531 4243 7536
$$
CMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:44 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 14, 8:44 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 844 PM EDT TUE AUG 14 2012 .SYNOPSIS... TONIGHT THROUGH WEDNESDAY, LOW PRESSURE WILL TRACK FROM WESTERN PENNSYLVANIA NORTHEAST ACROSS WESTERN NEW YORK AND THEN INTO SOUTHERN QUEBEC. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA PRIMARILY THIS EVENING. UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE HIGH PRESSURE BRINGS DRY AND SEASONAL CONDITIONS ON THURSDAY. ANOTHER COLD FRONT WILL BRING A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS ON FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 8 PM UPDATE... FORECAST IN GOOD SHAPE. A NE TO SW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL NY NOW WILL CONTINUE THE REST OF THE EVENING. INTENSITY SHOULD DIMINISH SOME AS TEMPERATURES AHEAD OF THE LINE COOL LOWERING THE LOW LEVEL LAPSE RATES. WITH THE HEAVY RAIN AND SLOW MOVEMENT ALSO HAVE RAINFALL AMOUNTS CLOSE TO 2 INCHES. MINOR ADJUSTMENTS TO THE HOURLY GRIDS FOR CURRENT CONDITIONS. AT 4 PM...SHOWERS AND THUNDERSTORMS ACROSS THE FINGER LAKES REGION AND CENTRAL SOUTHERN TIER WERE BECOMING MORE NUMEROUS AS SFC LOW PRES OVER WESTERN PA MOVES INTO WRN NY. THIS ACTIVITY WILL SPREAD ACROSS THE ENTIRE REGION THROUGH THIS EVENING. WILL CONTINUE WITH LIKELY POPS THROUGH EARLY EVENING AND CHC FOR TSRA. ML CAPES ARE CURRENTLY 500-800 J/KG IN THE WESTERN FA AND MODEL SOUNDINGS SUGGEST THESE VALUES COULD INCREASE TO AROUND 1000 J/KG LATE THIS AFTERNOON. THIS COMBINED WITH MARGINAL BULK SHEAR VALUES COULD RESULT IN A FEW SVR TSRA THROUGH EARLY EVENING WITH GUSTY WINDS AND LARGE HAIL. LATER THIS EVENING WITH LOSS OF HEATING THE MINIMAL SVR WEATHER THREAT WILL BE OVER. ALTHOUGH, SFC LOW PRES MOVING ACROSS NYS COMBINED WITH DEEPENING UPPER LEVEL TROF WILL KEEP CHC POPS FOR SHOWERS EVEN INTO THE LATE NIGHT PERIOD ALONG WITH AN ISOLATED TSRA. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...H5 TROF WILL BE CENTERED OVER CNTRL NY WITH WEAK SFC LOW OVER SRN QUEBEC AND A STRONGER SFC LOW IN THE DELMARVA. SHOWERS WILL INCREASE WITH DIURNAL HEATING WITH THE MOST WIDESPREAD COVERAGE EXPECTED EAST OF I81. MODEL SOUNDINGS CONTINUE TO SHOW ONLY WEAK INSTABILITY SO WILL ONLY MENTION A SLIGHT CHC FOR TSRA. MAX TEMPS WILL RANGE IN THE MID TO UPPER 70S. WEDNESDAY NIGHT/THURSDAY...BRIEF UPPER LEVEL RIDGING AND SFC HIGH PRES IN THE MID ATLANTIC WILL MAKE FOR CLEARING SKIES WEDNESDAY NIGHT FOLLOWED BY MOSTLY SUNNY CONDITIONS ON THURSDAY. MAX TEMPS WILL RANGE IN THE LOWER TO MIDDLE 80S. THURSDAY NIGHT/FRIDAY...DEEP UPPER LEVEL LOW WILL DROP INTO EASTERN CANADA WHILE A FAIRLY STRONG COLD FRONT APPROACHES OUR WESTERN CWA TOWARD MORNING. THIS BOUNDARY WILL MOVE THROUGH THE FA DURING THE MORNING AND EARLY AFTERNOON HOURS. THE NAM IS FASTER WITH THIS FEATURE THAN THE GFS BUT BOTH MODELS INDICATE THE BEST INSTABILITY WILL BE ACROSS THE EASTERN FORECAST AREA WHERE BETTER DAYTIME HEATING MAY BE REALIZED. THIS SYSTEM BEING MUCH STRONGER HAS MORE SUPPORTIVE KINEMATICS AND THE POTENTIAL FOR SEVERE WEATHER DEVELOPMENT, WILL CONTINUE MENTION IN HWO. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 2 PM UPDATE... WE WILL START OFF THE EXTENDED PERIOD UNSETTLED WITH A TREND TOWARD DRIER BUT COOLER WEATHER OVER THE WEEKEND. BEST SHOT AT PRECIPITATION IN THIS PERIOD WILL COME FRIDAY NIGHT WITH A FRONT MOVING THROUGH. THE 12Z GFS AND CANADIAN ARE FASTER WITH THE FRONT...DRYING US OUT BY 12Z SATURDAY. THE 0Z EURO IS MUCH SLOWER AND ACTUALLY SLOWER THAN THE PREVIOUS RUNS OF THIS MODEL. FOR NOW WILL LEAVE IN CHANCE POPS OVER THE FAR SOUTHEAST THROUGH EARLY SATURDAY MORNING. WE MAY BE ABLE TO YANK THESE THOUGH IF THE 12Z EURO COMES IN FASTER...MORE IN LINE WITH THE OTHER LONG RANGE GUIDANCE. WE SHOULD SEE A PERIOD OF DRY WEATHER FOR THE REST OF SATURDAY INTO MOST OF SUNDAY BEFORE WE BEGIN TO SEE THE INFLUENCE OF A DIGGING H5 TROF OVER THE OHIO VALLEY. BOTH THE GFS AND CANADIAN ARE A BIT MORE AGGRESSIVE IN SENDING MOISTURE ARE WAY BY LATE SUNDAY...WHICH MAY BE ENOUGH WITH FALLING H5 HEIGHTS FOR SOME ISOLATED SHOWERS ESPECIALLY WEST OF I-81. STILL FEEL THE BETTER THREAT FOR CONVECTIVE SHOWERS WITH THE UPPER LEVEL TROF WILL INCREASE THROUGH MONDAY...BEFORE REACHING A PEAK TUESDAY WITH THE TROF AXIS MOVING THROUGH. THE BIGGER STORY THIS WEEKEND WILL LIKELY BE THE TEMPERATURES AS 850 TEMPS REMAIN IN THE SINGLE DIGITS...WHICH WILL KEEP HIGHS IN THE LOWER TO MIDDLE 70S. PERHAPS A SIGN FALL IS NOT TOO FAR AROUND THE CORNER. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... 00Z UPDATE... MOIST SOUTHWEST FLOW WITH A WAVE OF LOW PRESSURE...IS NOW CARRYING THUNDERSTORMS ACROSS KELM-KITH-KSYR AXIS AT 00Z...BOUND FOR THE REMAINDER OF THE TERMINALS OVER THE COURSE OF THE NEXT FEW HOURS. IFR CONDITIONS WITH GUSTS 15-30 KTS CAN BE EXPECTED WITH THE CELLS. ABUNDANT LOW LEVEL MOISTURE IN THE WAKE OF THE STORMS WILL ALSO LEAD TO SOME AREAS OF IFR VIS AND/OR CIGS DURING THE PREDAWN HOURS...ESPECIALLY 08Z-12Z AND MAINLY SOUTH OF KSYR-KRME. ON WEDNESDAY...HEATING OF THE DAY WILL ALLOW SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS TO POP UP. CIGS WILL FLUCTUATE BETWEEN MVFR AND LOW END VFR. OUTLOOK... WED NGT-FRI AM...MAINLY VFR EXCEPT FOR VALLEY FOG EARLY EACH MRNG. FRI PM...MVFR IN SHOWERS/TSRA POSSIBLE. SAT/SUN...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM/TAC SHORT TERM...RRM LONG TERM...HEDEN AVIATION...MDP
Hazardous weather outlook, Aug 14, 3:00 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT TUE AUG 14 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 300 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT WILL CROSS THE AREA FRIDAY BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BE SEVERE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. RRM
In the hours before
Special weather statement, Aug 14, 6:22 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 PM EDT TUE AUG 14 2012
NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-142345-
BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND
NY-DELAWARE NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER
NY-SENECA NY-STEUBEN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-YATES NY-
622 PM EDT TUE AUG 14 2012
...LINE OF SCATTERED THUNDERSTORMS WILL AFFECT
BRADFORD...BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...EASTERN
STEUBEN...YATES...DELAWARE...MADISON...SUSQUEHANNA...ONONDAGA...SCHUY
LER...SENECA...SOUTHERN ONEIDA...TIOGA...TOMPKINS AND WESTERN OTSEGO
COUNTIES...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LYSANDER TO MECKLENBURG TO 29
MILES SOUTH OF TROUPSBURG...AND MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
NILES AND MORAVIA AT 625 PM EDT...
NEW HOPE AND MONTVILLE AT 630 PM EDT...
SEMPRONIUS AND DRESSERVILLE AT 635 PM EDT...
COMO AND MOSHERVILLE AT 640 PM EDT...
VESPER AND LYNDON AT 645 PM EDT...
RIDGEBURY AND GILLETT AT 650 PM EDT...
CHEMUNG AND SYLVANIA AT 655 PM EDT...
JEWELL AND WILAWANA AT 700 PM EDT...
ENDICOTT AT 730 PM EDT...
WALTON BETWEEN 8 AND 9 PM EDT...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS AS THE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU NEED
TO HEAD FOR SUBSTANTIAL SHELTER...LIKE A BUILDING...HOME OR EVEN
AND AUTOMIOBILE. STAY AWAY FROM WINDOWS OR ANY METAL OBJECTS.
THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4258 7705 4303 7680 4303 7650 4323 7647
4321 7627 4325 7627 4321 7622 4327 7620
4316 7589 4327 7587 4312 7516 4305 7521
4286 7518 4209 7546 4155 7639 4160 7688
4200 7694 4200 7761
DJNSpecial weather statement, Aug 14, 6:43 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
643 PM EDT TUE AUG 14 2012
NYZ009-018-036-142345-
MADISON NY-ONEIDA NY-ONONDAGA NY-
643 PM EDT TUE AUG 14 2012
...LINE OF THUNDERSTORMS WILL AFFECT ONONDAGA...WEST CENTRAL ONEIDA
AND WESTERN MADISON COUNTIES...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF BREWERTON TO FAIRMOUNT TO
OWASCO...AND MOVING EAST AT 25 MPH.
THE LINE OF THUNDERSTORMS WILL BE NEAR...
ONONDAGA AND MATTYDALE AT 650 PM EDT...
SYRACUSE AND NORTH SYRACUSE AT 655 PM EDT...
OTISCO AND NEDROW AT 700 PM EDT...
VESPER AND EAST SYRACUSE AT 705 PM EDT...
TULLY AND MINOA AT 710 PM EDT...
KIRKVILLE AND FAYETTEVILLE AT 715 PM EDT...
POMPEY AND MANLIUS AT 720 PM EDT...
WATERVALE AND FABIUS AT 725 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! HEAVY RAIN AND PONDING OF WATER ON ROADWAYS CAN
ALSO BE EXPECTED WITH THIS LINE OF STORMS. EXPECT URBAN AND POOR
DRAINAGE FLOODING IN THE MORE URBANIZED AREAS.
LAT...LON 4330 7567 4330 7572 4317 7575 4313 7569
4280 7572 4277 7627 4285 7636 4284 7645
4298 7646 4323 7640 4324 7631 4321 7627
4324 7626 4321 7622 4327 7620 4320 7606
4316 7589 4333 7589 4342 7585 4344 7566
DJNSpecial weather statement, Aug 14, 7:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT TUE AUG 14 2012
NYZ024-025-036-044-045-055-056-150045-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-TIOGA
NY-TOMPKINS NY-
752 PM EDT TUE AUG 14 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...EASTERN
TOMPKINS...NORTHEASTERN CHEMUNG...NORTHERN TIOGA...NORTHWESTERN
BROOME...NORTHWESTERN CHENANGO AND SOUTH CENTRAL MADISON COUNTIES...
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM TRUXTON TO DRYDEN TO SPENCER...AND MOVING EAST
AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
TRUXTON AT 800 PM EDT...
CANDOR AT 825 PM EDT...
MARATHON AT 840 PM EDT...
CINCINNATUS AND OTSELIC AT 845 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4224 7668 4223 7664 4225 7662 4228 7662
4228 7663 4249 7639 4278 7612 4280 7548
4250 7574 4220 7608 4220 7673
DJNLocal storm report, Aug 14, 8:14 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HEAVY RAIN 1 ENE ENFIELD 42.44N 76.62W
08/14/2012 M1.30 INCH TOMPKINS NY COCORAHS
FELL IN 30 MINUTES
&&
BLLLocal storm report, Aug 14, 8:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HEAVY RAIN CORTLAND 42.60N 76.18W
08/14/2012 M1.50 INCH CORTLAND NY PUBLIC
FELL IN 20 MINUTES
&&
BLLLocal storm report, Aug 14, 8:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
826 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG VIRGIL 42.52N 76.18W
08/14/2012 CORTLAND NY 911 CENTER
LARGE TREE BLOCKING ROAD ON U.S. ROUTE 11
&&
BLLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:06 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 54 min |
| Aug 14, 8:16 PM EDT | Tornado Warning | BGM | Chenango, Cortland | 44 min |
| Aug 14, 8:33 PM EDT | Areal Flood Advisory | BGM | Broome, Cayuga, Cortland, Tioga, Tompkins | 3 hr |
| Aug 14, 9:06 PM EDT | Special Weather Statement | BGM | Oneida | 24 min |
| Aug 14, 9:16 PM EDT | Areal Flood Advisory | BGM | Chenango, Madison, Oneida, Otsego | 3 hr |
| Aug 14, 9:31 PM EDT | Areal Flood Advisory | BGM | Broome, Chemung, Tioga | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.